Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Missoula, MT

July 15, 2012Lewis County, Idaho

NWS Missoula, MT issued this special weather statement at Jul 15, 2012, 2:55 PM PDT for Lewis County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 2:55 PM PDT (21:55 UTC)
Expired
Jul 15, 2012, 3:45 PM PDT
In force
50 min
Issued by
NWS Missoula, MT

County Lewis County, ID

The radar

The Missoula radar (KMSX), 181 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS85 KMSO 152155
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
355 PM MDT SUN JUL 15 2012

IDZ006-007-152245-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS-
255 PM PDT SUN JUL 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER AND NORTHERN
IDAHO COUNTIES UNTIL 345 PM PDT...

AT 248 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
KAMIAH...MOVING EAST AT 25 MPH.

HEAVY DOWNPOURS AND QUARTER INCH SIZED HAIL HAVE ALREADY BEEN 
REPORTED FROM THIS STORM. STRONG GUSTY WINDS UP TO 40 MPH ARE ALSO 
POSSIBLE. 

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST KAMIAH...
KOOSKIA...GLENWOOD AND SYRINGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4620 11617 4622 11614 4621 11608 4623 11604
      4631 11614 4632 11558 4614 11568 4613 11617
      4619 11619
TIME...MOT...LOC 2154Z 273DEG 23KT 4624 11604

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:49 PM PDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 15, 1:49 PM PDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
249 PM MDT Sun Jul 15 2012

.DISCUSSION...Upper low that has been plaguing the Northern
Rockies through the weekend will finally shift northeast of the
continental divide this evening as another upper low slides down
the Pacific Northwest coast. Have seen some very impressive
rainfall amounts across northwest Montana this afternoon from
storms with some localized flooding and rock/debris slides in the
Mission valley and around the southern/eastern areas of Flathead
Lake.

The upper low will remain along the Pacific Northwest coast Monday
through Tuesday. A southerly flow will remain over north central
Idaho and western Montana. Upper level waves and bouts of moisture
in the flow will keep a threat of showers and thunderstorms each
day. Temperatures will warm, but with expected increased clouds
will not be as hot as temperatures experienced last week. Readings
will be close to or just above seasonal Monday and Tuesday.

The models have diverged on their solutions for the end of the
week through the weekend. So minor changes were made to the
current forecast.

&&

.AVIATION...Showers and thunderstorms will remain over much of
western Montana and Lemhi county Idaho through 16/00z. lowered
ceilings and visibilities with Heavy rain continues to be the main
impacts from storms. Clearing will take place from west to east
tonight and there could be some areas of fog that develop near
sunrise. Monday another surge of Moisture will move into the
region spreading showers and thunderstorms from south to north
through the day.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

Mead/Smith

In the hours before

Local storm report, Jul 15, 11:44 AM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1244 PM MDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND GST     1 E PABLO               47.60N 114.10W
07/15/2012  E50.00 MPH       LAKE               MT   TRAINED SPOTTER

            TREES WERE BENT AT 45 DEGREES AND LASTED FOR ONE MINUTE.
            SMALL BRANCHES BROKE OFF.

1220 PM     HEAVY RAIN       3 W RONAN               47.53N 114.16W
07/15/2012  M0.78 INCH       LAKE               MT   TRAINED SPOTTER

            FELL IN 20 MINUTES FROM 1210 PM MDT TO 1230 PM MDT.

&&

NOBLE
Local storm report, Jul 15, 11:54 AM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1254 PM MDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     PABLO                   47.60N 114.12W
07/15/2012                   LAKE               MT   LAW ENFORCEMENT

            ESTIMATED 20 TREES DOWN.

&&

NOBLE
Local storm report, Jul 15, 12:50 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
150 PM MDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       10 S WOODS BAY          47.85N 114.04W
07/15/2012  M0.40 INCH       LAKE               MT   TRAINED SPOTTER

            FELL BETWEEN 1230 PM MDT AND 130 PM MDT. TOTAL 1.00 INCH
            HAS FALLEN SINCE 830 AM MDT THIS MORNING.

&&

NOBLE
Local storm report, Jul 15, 12:58 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
158 PM MDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       1 NE SAINT IGNATIUS     47.33N 114.08W
07/15/2012  M0.50 INCH       LAKE               MT   TRAINED SPOTTER

            FELL IN THE LAST 20 MINUTES FROM 135 PM TO 155 PM MDT.
            TOTAL OF 0.55 INCHES SO FAR TODAY.

&&

NOBLE
Special weather statement, Jul 15, 2:01 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
301 PM MDT SUN JUL 15 2012

MTZ043-152130-
BLACKFOOT REGION-
301 PM MDT SUN JUL 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MISSOULA AND NORTHWESTERN
POWELL COUNTIES UNTIL 330 PM MDT...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEELEY LAKE...OR 36 MILES NORTHEAST OF
MISSOULA...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SEELEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4717 11314 4718 11329 4715 11330 4712 11356
      4730 11363 4740 11305 4719 11304
TIME...MOT...LOC 2100Z 257DEG 30KT 4724 11337

LOEFFELBEIN
Special weather statement, Jul 15, 2:55 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
355 PM MDT SUN JUL 15 2012

IDZ006-007-152245-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS-
255 PM PDT SUN JUL 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER AND NORTHERN
IDAHO COUNTIES UNTIL 345 PM PDT...

AT 248 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
KAMIAH...MOVING EAST AT 25 MPH.

HEAVY DOWNPOURS AND QUARTER INCH SIZED HAIL HAVE ALREADY BEEN
REPORTED FROM THIS STORM. STRONG GUSTY WINDS UP TO 40 MPH ARE ALSO
POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST KAMIAH...
KOOSKIA...GLENWOOD AND SYRINGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4620 11617 4622 11614 4621 11608 4623 11604
      4631 11614 4632 11558 4614 11568 4613 11617
      4619 11619
TIME...MOT...LOC 2154Z 273DEG 23KT 4624 11604

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:28 PM PDTSevere Thunderstorm WarningMSOMineral32 min
Jul 14, 7:01 PM PDTSevere Thunderstorm WarningMSOMineral, Missoula11 min
Jul 14, 7:49 PM PDTSpecial Weather StatementMSOMissoula41 min
Jul 15, 11:09 AM PDTAreal Flood AdvisoryMSOLake, Missoula3 hr
Jul 15, 11:33 AM PDTFlash Flood WarningMSOLake117 min
Jul 15, 11:35 AM PDTSpecial Weather StatementMSOLake25 min
Jul 15, 11:52 AM PDTAreal Flood AdvisoryMSOGranite113 min
Jul 15, 12:49 PM PDTAreal Flood WarningMSOLake, Missoula, Sanders4 hr
Jul 15, 1:28 PM PDTFlash Flood WarningMSOLake53 min
Jul 15, 2:01 PM PDTSpecial Weather StatementMSOMissoula29 min
Jul 14, 5:52 PM PDTSevere Thunderstorm WarningMSOIdaho53 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.